Skip to content
My WebMD Sign In, Sign Up
Radiation Side Effects?
avatar
An_256274 posted:
I am going to start radiation for 6 weeks soon on left side.

Very scared of side effects. My skin is very sensitive.
Please share tips, experiences that can be helpful!

Thanks,


DCIS, stage 0, three lumpectomies.
Reply
 
avatar
rachael67 responded:
Generally speaking radiation is not a difficult treatment even for those of us with very fair skin.

As I just posted to another member, please use the SEARCH THIS COMMUNITY box as it may offer you much information.

Best of luck with the radiation!
Rachael
Just when the caterpillar thought her world was over, she became a butterfly! Don't give up five minutes before the miracle!!
 
avatar
jenna291 replied to rachael67's response:
I found the radiation to be tolerable. I had 36 rounds, but I also went thru chemo and it was much easier than that.
I will say that as it progresses you may feel more tired and more sore. Please stay hydrated, eat well, and use a cream like Eucerin on the areas that may become tender.

good luck to you ~
Jenna
 
avatar
stellagonzalez responded:
Some common side effects are dryness, itching, blistering, or peeling. Ways to get relief from various side effects of radiation therapy each side has been explain in detail just check it out.
 
avatar
An_256490 responded:
My recommendation is to put on Aquaphor by Eucerin immediately afterwards or as soon as you get home and again before bedtime. It is rather greasy but worth the effort. I have State IIIa with 3 lymph nodes removed from my right armpit/neck area plus the left breast so my radiation was concentrated there. I wish I had listened to my Surgeon earlier and done this treatment the day I began radiation. I had a total of 7 weeks. The last week was super concentrated and my upper right back and I got blisters and had to use a bandaid and then Cortizone 10 to dry up the sores. The nurse recommended Aquaphor for the last two weeks. I am so happy my Surgeon is monitoring me for the next 2 to 5 years. He only does Breast Surgery.
 
avatar
Anon_13498 responded:
Just read this--I don't know that I would use the Aquaphor Healing Ointment...It has been sometime since I received
Radiation..at that time the nurse gave me a cream in a tube and it was wonderful...it also allowed for the heat to dissipate...
the ointment I believe will hold in heat (i.e. much like a burn).

The Aquaphor Healing Ointment is good for sites where sutures
have been--helps heal and fade out.

Also I know you didn't mention anything about this and they me more comfortable. A sports bra made by Fruit of Loom..fastened in front-very economical and I purchased them at Wa--lmart... - extremely comfortable.
 
avatar
Anon_13498 replied to Anon_13498's response:
failed to mention that you ask a dermatologist regarding the type of cream to use--you don't want to hold the heat in:(

Great Big Hugs!
 
avatar
jenna291 replied to Anon_13498's response:
I also found a sports bra, larger than what you would normally wear to allow for swelling, much more comfortable than trying to put on a regular bra. You should also stay hydrated and eat plenty of protein because you may find yourself becoming more tired as the treatment progresses. Going for 33-36 times in itself can be exhausting!

good luck to you and hope it passes quickly ~

Jenna


Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
60 of 75 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center